Home > Riviste > Giornale Italiano di Dermatologia e Venereologia > Fascicoli precedenti > Giornale Italiano di Dermatologia e Venereologia 2018 August;153(4) > Giornale Italiano di Dermatologia e Venereologia 2018 August;153(4):567-72

ULTIMO FASCICOLO
 

JOURNAL TOOLS

eTOC
Per abbonarsi PROMO
Sottometti un articolo
Segnala alla tua biblioteca
 

ARTICLE TOOLS

Publication history
Estratti
Permessi
Per citare questo articolo

 

CASE REPORT   

Giornale Italiano di Dermatologia e Venereologia 2018 August;153(4):567-72

DOI: 10.23736/S0392-0488.17.04992-6

Copyright © 2015 EDIZIONI MINERVA MEDICA

lingua: Inglese

Multiple sclerosis following anti-tumor necrosis factor-alpha therapy for psoriasis: first case in Italy?

Maddalena NAPOLITANO 1 , Nicola BALATO 2, Fabio AYALA 2, Teresa CIRILLO 2, Anna BALATO 3

1 Department of Medicine and Health Sciences “Vincenzo Tiberio”, University of Molise, Campobasso, Italy; 2 Section of Dermatology, Department of Clinical Medicine and Surgery, Federico II University, Naples, Italy; 3 Department of Advanced Biomedical Sciences, University of Naples “Federico II”, Naples, Italy


PDF


The use of tumor necrosis factor alpha (TNF-α) antagonists has greatly improved clinical management of psoriasis and other inflammatory diseases, but acute and chronic adverse reactions, including demyelination, are becoming increasingly recognized. We reported a case of multiple sclerosis in a 48-year-old Italian man with plaque psoriasis treated with etanercept. Through a literature review, we found a total of 35 psoriatic patients, including our case, in whom a demyelinating disease developed in course of TNF-α antagonists therapy. Since neurological disorders are rarely associated with the use of anti-TNF-α therapy in psoriatic patients, but have severe side effects, physicians should screen patients before starting therapy, excluding a positive anamnesis for demyelinating disease; if patients receiving anti-TNF-α drugs develop new or unusual neurological symptoms, the anti-TNF-α should be stopped and patients should be properly examined. Furthermore, therapies for demyelinating diseases that could exacerbate psoriasis manifestations should be carefully avoided.


KEY WORDS: Demyelinating disease - Psoriasis - Tumor necrosis factor alpha antagonists - Adverse reaction

inizio pagina